Alert archive / Maine / Small Craft Advisories in 2021

Small Craft Advisory 24, NWS Caribou, ME

March 15, 2021

NWS Caribou, ME issued this small craft advisory at Mar 15, 2021, 8:27 PM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 15, 2021, 8:27 PM EDT (00:27 UTC)
Expired
Mar 16, 2021, 11:00 AM EDT
In force
15 hr
Issued by
NWS Caribou, ME

The text

As transmitted.

089 
WHUS71 KCAR 160027
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
827 PM EDT Mon Mar 15 2021

ANZ052-160900-
/O.CAN.KCAR.GL.W.0014.000000T0000Z-210316T0400Z/
/O.NEW.KCAR.SC.Y.0024.210316T0027Z-210316T0900Z/
/O.EXT.KCAR.UP.Y.0005.000000T0000Z-210316T1500Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
827 PM EDT Mon Mar 15 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT TUESDAY...
...FREEZING SPRAY ADVISORY NOW IN EFFECT UNTIL 11 AM EDT
TUESDAY...
...GALE WARNING IS CANCELLED...

* WHAT...For the Small Craft Advisory, northwest winds 10 to 20 kt
  with gusts up to 30 kt and seas 2 to 4 feet. For the Freezing 
  Spray Advisory, moderate accumulation of freezing spray.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME.

* WHEN...For the Small Craft Advisory, until 5 AM EDT Tuesday. 
  For the Freezing Spray Advisory, until 11 AM EDT Tuesday.

* IMPACTS...Operating a vessel in freezing spray is hazardous. 
  Freezing spray may render mechanical and electronic components 
  inoperative. Ice accretion on decks and superstructures may 
  result in some loss of stability. Conditions will be hazardous 
  to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

During freezing spray conditions the U.S. Coast Guard advises
that you ensure all lifesaving equipment remains free of ice.    
                                                               
Mariners should prepare for accumulation of ice on their vessel
and consider altering plans to avoid or mitigate these hazardous
navigating conditions.

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ050-051-160900-
/O.CAN.KCAR.GL.W.0014.000000T0000Z-210316T0400Z/
/O.NEW.KCAR.SC.Y.0024.210316T0027Z-210316T1500Z/
/O.EXT.KCAR.UP.Y.0005.000000T0000Z-210316T1500Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
827 PM EDT Mon Mar 15 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT TUESDAY...
...FREEZING SPRAY ADVISORY NOW IN EFFECT UNTIL 11 AM EDT
TUESDAY...
...GALE WARNING IS CANCELLED...

* WHAT...For the Small Craft Advisory, north winds 15 to 25 kt 
  with gusts up to 30 kt and seas 3 to 6 feet. For the Freezing 
  Spray Advisory, moderate accumulation of freezing spray.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until 11 AM EDT Tuesday.

* IMPACTS...Operating a vessel in freezing spray is hazardous. 
  Freezing spray may render mechanical and electronic components 
  inoperative. Ice accretion on decks and superstructures may 
  result in some loss of stability. Conditions will be hazardous 
  to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

During freezing spray conditions the U.S. Coast Guard advises
that you ensure all lifesaving equipment remains free of ice.    
                                                               
Mariners should prepare for accumulation of ice on their vessel
and consider altering plans to avoid or mitigate these hazardous
navigating conditions.

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

VJN
3 follow-up statements
116 
WHUS71 KCAR 160642
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
242 AM EDT Tue Mar 16 2021

ANZ052-161445-
/O.CON.KCAR.SC.Y.0024.000000T0000Z-210316T0900Z/
/O.CON.KCAR.UP.Y.0005.000000T0000Z-210316T1500Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
242 AM EDT Tue Mar 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT EARLY
THIS MORNING...
...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WHAT...For the Small Craft Advisory, northwest winds 15 to 20 
  kt with gusts up to 25 kt. For the Freezing Spray Advisory, 
  moderate accumulation of freezing spray.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME.

* WHEN...For the Small Craft Advisory, until 5 AM EDT early this 
  morning. For the Freezing Spray Advisory, until 11 AM EDT this 
  morning.

* IMPACTS...Operating a vessel in freezing spray is hazardous. 
  Freezing spray may render mechanical and electronic components 
  inoperative. Ice accretion on decks and superstructures may 
  result in some loss of stability. Conditions will be hazardous 
  to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

During freezing spray conditions the U.S. Coast Guard advises
that you ensure all lifesaving equipment remains free of ice.    
                                                               
Mariners should prepare for accumulation of ice on their vessel
and consider altering plans to avoid or mitigate these hazardous
navigating conditions.

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ050-051-161445-
/O.CON.KCAR.SC.Y.0024.000000T0000Z-210316T1500Z/
/O.CON.KCAR.UP.Y.0005.000000T0000Z-210316T1500Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
242 AM EDT Tue Mar 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...
...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WHAT...For the Small Craft Advisory, northwest winds 15 to 25 
  kt with gusts up to 30 kt. For the Freezing Spray Advisory, 
  moderate accumulation of freezing spray.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until 11 AM EDT this morning.

* IMPACTS...Operating a vessel in freezing spray is hazardous. 
  Freezing spray may render mechanical and electronic components 
  inoperative. Ice accretion on decks and superstructures may 
  result in some loss of stability. Conditions will be hazardous 
  to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

During freezing spray conditions the U.S. Coast Guard advises
that you ensure all lifesaving equipment remains free of ice.    
                                                               
Mariners should prepare for accumulation of ice on their vessel
and consider altering plans to avoid or mitigate these hazardous
navigating conditions.

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
719 
WHUS71 KCAR 160849
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
449 AM EDT Tue Mar 16 2021

ANZ052-161500-
/O.CAN.KCAR.SC.Y.0024.000000T0000Z-210316T0900Z/
/O.CON.KCAR.UP.Y.0005.000000T0000Z-210316T1500Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
449 AM EDT Tue Mar 16 2021

...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...Moderate accumulation of freezing spray.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME.

* WHEN...Until 11 AM EDT this morning.

* IMPACTS...Operating a vessel in freezing spray is hazardous. 
  Freezing spray may render mechanical and electronic components 
  inoperative. Ice accretion on decks and superstructures may 
  result in some loss of stability.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

During freezing spray conditions the U.S. Coast Guard advises
that you ensure all lifesaving equipment remains free of ice.    
                                                               
Mariners should prepare for accumulation of ice on their vessel
and consider altering plans to avoid or mitigate these hazardous
navigating conditions.

&&

$$

ANZ050-051-161500-
/O.CON.KCAR.SC.Y.0024.000000T0000Z-210316T1500Z/
/O.CON.KCAR.UP.Y.0005.000000T0000Z-210316T1500Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
449 AM EDT Tue Mar 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...
...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WHAT...For the Small Craft Advisory, north winds 15 to 25 kt 
  with gusts up to 30 kt. For the Freezing Spray Advisory, 
  moderate accumulation of freezing spray.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until 11 AM EDT this morning.

* IMPACTS...Operating a vessel in freezing spray is hazardous. 
  Freezing spray may render mechanical and electronic components 
  inoperative. Ice accretion on decks and superstructures may 
  result in some loss of stability. Conditions will be hazardous 
  to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

During freezing spray conditions the U.S. Coast Guard advises
that you ensure all lifesaving equipment remains free of ice.    
                                                               
Mariners should prepare for accumulation of ice on their vessel
and consider altering plans to avoid or mitigate these hazardous
navigating conditions.

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
866 
WHUS71 KCAR 161442
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
1042 AM EDT Tue Mar 16 2021

ANZ050-051-161545-
/O.EXP.KCAR.SC.Y.0024.000000T0000Z-210316T1500Z/
/O.EXP.KCAR.UP.Y.0005.000000T0000Z-210316T1500Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
1042 AM EDT Tue Mar 16 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM EDT THIS MORNING...
...FREEZING SPRAY ADVISORY WILL EXPIRE AT 11 AM EDT THIS
MORNING...

A few gusts up to 25 knots remain possible. Light freezing spray
still possible into the afternoon.

$$

ANZ052-161545-
/O.EXP.KCAR.UP.Y.0005.000000T0000Z-210316T1500Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
1042 AM EDT Tue Mar 16 2021

...FREEZING SPRAY ADVISORY WILL EXPIRE AT 11 AM EDT THIS
MORNING...

Light freezing spray still possible into the afternoon.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Mar 15, 6:39 PM EDT, 1 hour 48 minutes earlier.

Area forecast discussion, Mar 15, 6:39 PM EDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
639 PM EDT Mon Mar 15 2021

.SYNOPSIS...
High pressure will build across the region later tonight
through Tuesday, then move east Wednesday. A cold front will
cross the region Thursday. low pressure will track south of the
region Thursday night through Friday. High pressure will build
toward the region Saturday.

&&

.NEAR TERM /THROUGH TUESDAY/...
630 PM Update: Skies have pretty much clrd across the FA even
across the N where thin arctic SC and isold flurries held on.
We lowered late ngt winds ovr vly areas with decoupling winds in
the sfc-shallow blyr is xpctd by that tm as the sfc high axis
apchs from QB prov. Subsequently, fcst ovrngt lows have also
been lowered ovr spcly NW vly lctns given how cold 925 mb temps
will remain thru this tm. The only lmtg factors are non-pristine
sn pack and the possibility of some hi cldnss by daybreak.
However, even our coldest fcst lows attm represent a max sfc
base invsn of -8 to -9 deg C from 09z 925mb temps of -17 to -19
deg, a modest value from a max potential of a -15 to -17 deg
invsn for more ideal (all ngt lgt winds and clr conditions).

Prev Disc: Clear/mostly clear skies are expected across the
forecast area overnight. Northwest winds will remain gusty early
tonight, with gusts up to around 30 mph expected. Winds then
decrease overnight with building high pressure and the relaxing
pressure gradient. Expect a mostly sunny morning, then a partly
sunny afternoon across northern areas Tuesday. Expect mostly
sunny skies across the remainder of the forecast area Tuesday.
Generally expect low temperatures tonight to range from around 5
below to around 10 below zero north, to the single digits above
zero Downeast. However, colder temperatures are possible if the
winds decrease more rapidly. Temperatures will moderate, though
remain at below normal levels, Tuesday. High temperatures
Tuesday will range from the lower to mid 20s north, to around 30
to the lower 30s Downeast.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
High pressure will build south of the area Tuesday night into
Wednesday as a milder return flow of air combined with building
upper level ridging brings some moderation in temperatures. Tuesday
night will still be chilly with lows in the single digits north and
teens to 20s Downeast as the light winds allow for some radiational
cooling. Partial sunshine on Wednesday should then allow
temperatures to rebound above freezing throughout the area reaching
the low 40s in most of the region. However, ridging in the Plains
will translate to another trough diving in from Eastern Canada later
in the week with a cold front pushing through late Wednesday night
into early Thursday morning. A fresh surge of cold air will
then descend upon the region late Thursday following the passage
of a secondary cold front.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
High pressure pushing in from central Canada and channeling cold air
down from eastern Canada will bring a breezy and cold night Thursday
night followed by a mostly sunny and dry day on Friday. High
pressure will slide to our southwest Friday night into Saturday as
strong upper level ridging begins to build over and behind the high
in the Great Lakes region. The tapering off of cold advection will
allow the March sunshine to boost temperatures above freezing across
the area Saturday. Upper level ridging and a warm return flow from
the west on Sunday will bring sunshine and even warmer temperatures
with highs in the 40s throughout the area. Strong high pressure and
an upper level ridge should allow warm and dry weather to persist
into early next week.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
NEAR TERM: Occasional MVFR conditions are possible at KFVE early
tonight. Otherwise, VFR conditions are expected across the
region tonight through Tuesday. Low level wind shear is a
concern across northern areas later this evening through the
early morning hours. Northwest wind gusts up to around 30
knots are expected early tonight, decreasing to 5 to 10 knots
overnight. Northwest/west winds 5 to 10 knots Tuesday.

SHORT TERM:
Tuesday night: VFR. Light SW wind.

Wednesday: VFR. Light SW winds.

Wednesday night: VFR, dropping to MVFR late, and possibly IFR over
the north. Light SSW wind. Chance of snow showers north and rain
showers Downeast.

Thursday: IFR to MVFR, becoming VFR. W wind.

Thursday night: VFR, Increasing N wind.

Friday: VFR. Gusty N wind.

Friday night: VFR. N to NW winds.

Saturday: VFR. W wind.

&&

.MARINE...
NEAR TERM: A Gale Warning remains in effect through midnight.
Small craft advisory conditions are then expected later
tonight into Tuesday. A Freezing Spray Advisory for moderate
freezing spray is in effect tonight through 10 AM Tuesday.

SHORT TERM: Winds should be below SCA through Thu. A SCA is
likely Thu night through Fri night for N winds gusting up to 30
kt. Winds should be below SCA Sat into Sun.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Freezing Spray Advisory until 10 AM EDT Tuesday for ANZ050>052.
     Gale Warning until midnight EDT tonight for ANZ050>052.

&&

Near Term...VJN
Short Term...Bloomer
Long Term...Bloomer
Aviation...VJN/Bloomer
Marine...VJN/Bloomer
Hazardous weather outlook, Mar 15, 4:29 PM EDT, 3 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
429 PM EDT Mon Mar 15 2021

MEZ001>006-010-011-015>017-029>032-161200-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
429 PM EDT Mon Mar 15 2021

This Hazardous Weather Outlook is for Central Highlands Maine,
Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine,
Interior DownEast Maine, North Woods Maine and Penobscot Valley
Maine.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-161200-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
429 PM EDT Mon Mar 15 2021

...GALE WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...FREEZING SPRAY ADVISORY IN EFFECT UNTIL 10 AM EDT TUESDAY...

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Freezing Spray Advisory.
   Gale Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Freezing Spray Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

Nearby

Small Craft Advisories in Maine, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.